Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 3, NWS Tucson, AZ

July 2, 2025Pima County, Arizona

NWS Tucson, AZ issued this flash flood warning at Jul 2, 2025, 7:10 PM MST for Pima County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 2, 2025, 7:10 PM MST (02:10 UTC)
Expired
Jul 2, 2025, 10:15 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Pima County, AZ

The radar

The Phoenix radar (KIWA), 114 km from the middle of the area, began a volume at 02:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 2.2 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2025-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 56 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2025-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
56 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
3128 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-5 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

988 
WGUS55 KTWC 030210
FFWTWC
AZC019-030515-
/O.NEW.KTWC.FF.W.0003.250703T0210Z-250703T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
710 PM MST Wed Jul 2 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  Hickiwan district in southeastern Arizona...

* Until 1015 PM MST.

* At 710 PM MST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 2.5 inches of 
  rain have fallen. Additional rainfall amounts of 0.5 to 1.5 inches 
  are possible in the warned area. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Hickiwan, Ventana and Vaya Chin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3251 11222 3241 11213 3229 11232 3234 11246
      3250 11257 3251 11257

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

TGD/SAL
1 follow-up statement
852 
WGUS75 KTWC 030410
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
910 PM MST Wed Jul 2 2025

AZC019-030515-
/O.CON.KTWC.FF.W.0003.000000T0000Z-250703T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
910 PM MST Wed Jul 2 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 PM MST THIS 
EVENING FOR NORTH CENTRAL PIMA COUNTY...

At 910 PM MST, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Flash flooding is ongoing or expected 
to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Hickiwan, Ventana and Vaya Chin.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

&&

LAT...LON 3251 11222 3241 11213 3229 11232 3234 11246
      3250 11257 3251 11257

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

KM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 3:22 PM MST, 3 hours 48 minutes earlier.

Area forecast discussion, Jul 2, 3:22 PM MST, 3 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
322 PM MST Wed Jul 2 2025

.SYNOPSIS...Monsoon moisture has arrived in Southeast Arizona.
Scattered to numerous thunderstorm activity will continue into the
evening with a heavy rain and localized flash flood threat along
with gusty outflow winds with areas of blowing dust. A drying trend
is expected for the July 4th holiday and this weekend with storm
coverage more isolated and focused on locales south of Tucson.
Temperatures will drop to near normal levels today, then below
normal to end the week before warming back up to above normal levels
this weekend into early next week.

&&

.DISCUSSION...Scattered thunderstorms are ongoing across an area of
enhanced moisture convergence over Santa Cruz, eastern Pima, and
Pinal counties as of this writing. Storms are continuing to fire
along this area of convergence from southeast Pinal county down to
the international border. Localized very heavy rainfall is expected
with storms that develop along with wind gusts around 35-45 mph
resulting in some blowing dust. Blowing Dust Advisory remains in
effect until 7 PM this evening. Further east, isolated showers and
thunderstorms have developed along the outflow of thunderstorms in
northeast Cochise County.

Through the rest of the afternoon into the evening outflow from
these storms will gradually form into an MCS and progress gently
westward into the lower deserts of Pima and Pinal counties before
trying to drift back east as it decays. Showers and isolated
thunderstorms will also be possible to the east across Cochise
county from these outflows, but the better chance resides west
across Pima county.

Looking ahead, tomorrow we will likely see a down day as the
atmosphere has become worked over and clouded from shower and
thunderstorm activity today. However, chances for scattered showers
and thunderstorms will return tomorrow before high pressure begins
to build back in for Independence Day weekend with decreasing
chances for precipitation and warming temperatures.

&&

.AVIATION...Valid through 04/00Z.
SCT-BKN 5-10k ft AGL thru 03/12Z becoming FEW-SCT 7-12k ft AGL
through the end of the valid period. Chances for scattered SHRA/TSRA
will continue through 03/07Z at KTUS and KOLS. Chances for isolated
SHRA/TSRA again tomorrow at all terminals after 03/19Z with CIGS BKN
5-8k ft AGL, gusty outflow winds up to 35 kts, and reduced
visibility due to localized BLDU. Aviation discussion not updated
for TAF amendments.

&&

.FIRE WEATHER...Near to slightly below normal temperatures through
Saturday as deeper atmospheric moisture moves into Southeast
Arizona, then warming back up Sunday into early next week. Expect
scattered to numerous showers and thunderstorms this afternoon into
evening with locally heavy rainfall. Shower and thunderstorm chances
persist Thursday, then some drying will tend to lower thunderstorm
chances to around 15 to 30 percent Friday into the weekend with the
highest chances along the Int'l border. Winds generally light and
under 15 mph with the exception of gusty and erratic winds up to 35-
45 mph near any thunderstorms.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through 11 PM this evening for AZZ502>504-507-513>515.

Blowing Dust Advisory through 7 PM MST this evening for AZZ502-504-505.

&&

DVS

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 2, 2:16 PM MST, 4 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
216 PM MST Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 PM     Tstm Wnd Gst     Patagonia               31.54N 110.76W
07/02/2025  M83 MPH          Santa Cruz         AZ   Mesonet

            Personal weather station gusted to 83 mph.

&&

JVT
Local storm report, Jul 2, 4:40 PM MST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
440 PM MST Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 AM     Rain             5 W Patagonia           31.55N 110.83W
07/02/2025  M1.41 Inch       Santa Cruz         AZ   Public

            Amount fell in 30 minutes at the IJ Bar
            Ranch main building complex.

&&

LJT
Local storm report, Jul 2, 5:12 PM MST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
512 PM MST Wed Jul 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 PM     Tstm Wnd Dmg     7 W Tucson              32.18N 111.01W
07/02/2025                   Pima               AZ   Utility Company

            56 people without power due to equipment
            damage from thunderstorm.

&&

SL

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 5:14 PM MSTSevere Thunderstorm WarningTWCPima46 min
Jul 2, 6:02 PM MSTSevere Thunderstorm WarningTWCPima43 min
Jul 2, 6:30 PM MSTSevere Thunderstorm WarningTWCPima, Pinal45 min
Jul 2, 6:47 PM MSTAreal Flood AdvisoryTWCPima2 hr
Jul 3, 1:53 PM MSTSevere Thunderstorm WarningTWCPima52 min
Jul 3, 2:08 PM MSTFlash Flood Warning Considerable damage threatTWCPima112 min
Jul 3, 2:34 PM MSTFlash Flood Warning Considerable damage threatTWCPima116 min
Jul 3, 2:43 PM MSTSevere Thunderstorm WarningTWCPima47 min
Jul 3, 2:45 PM MSTFlash Flood Warning Considerable damage threatTWCPima2 hr
Jul 3, 3:28 PM MSTFlash Flood Warning Considerable damage threatTWCGraham, Pinal2 hr
Jul 3, 4:23 PM MSTSevere Thunderstorm WarningTWCCochise26 min

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.